Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2002, 5:49 PM CDT for Clay County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 2, 2002, 6:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WUUS54 KJAN 022249 SVRJAN MSC025-022320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 548 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 620 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAY COUNTY...OR ABOUT 10 MILES WEST OF WEST POINT...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE TO CEDAR BLUFF BY 610 PM HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3367 8894 3355 8879 3379 8845 3395 8865
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:35 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 2, 5:35 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT TUE JUL 02 2002 IMPRESSIVE CONVECTIVE COMPLEX MOVING INTO THE EASTERN PORTIONS OF MISSISSIPPI. IT IS MOVING TOWARD THE UPPER SHEAR AXIS AND IS RIDING ON THE LEFT UPPER QUAD OF 250 JET OF AROUND 40 KNOTS. HAVE GOTTEN GOOD HAIL REPORTS. SO WILL INCREASE TO LIKELY CHANCES FOR THIS EVENING IN THE EAST. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, Jul 2, 2:24 PM CDT, 3 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT TUE JUL 02 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN ANY ISOLATED SEVERE STORMS THAT DO DEVELOP. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS AIRMASS...COMBINED WITH HEATING WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WEAK UPPER LEVEL DISTURBANCES WILL HELP TO MAINTAIN ANY ACTIVITY THROUGH THE OVERNIGHT HOURS. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 32 min |
| Jul 1, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Jul 1, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 40 min |
| Jul 1, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 1, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Jul 2, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Jul 2, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.